MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A. VIDAS® ANALYSER

BIOMERIEUX ITALIA S.P.A. VIDAS® ANALYSER
Model Number 99735
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6)-2020, a customer from united states notified biomérieux of a qcv detected failure at positon b1 in association with the vidas® analyzer (ref.99735, serial (b)(4)).The customer stated the most recent passing qcv test was completed on (b)(6) 2020.A retrospective analysis was performed for the impacted time frame.Ten (10) procalcitonin (pct) samples from separate patients were tested in positon b1 between (b)(6) 2020 and(b)(6) 2020.Seven (7) samples were repeated, three (3) samples were not repeated.One (1) sample was initially underestimated for pct.There is no indication or report from the laboratory that the discrepant results led to any adverse event related to any patient's state of health.A biomérieux field service engineer (fse) visited the customer site and found the pump at position b1 was clogged.The fse performed a pump cleaner then performed a leak test and qcv test; both tests passed.Biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a qcv detected failure at positon b1 in association with the vidas® analyzer (ref.99735, serial (b)(6)).Control c1 did not pass on position b1.A qcv failure is not an abnormal behavior.It means that the qcv played its role as a functional control.This control is meant to detect residual risks, that are rare and sudden.Those risks are already present and accepted into the vidas system risk analysis.A biomérieux field service engineer (fse) visited the customer site and found the pump at position b1 was clogged and that the seals were dirty on all positions.The fse performed a pump cleaner and replaced all the seals.A leak test and qcv test was then performed; both tests passed.Conclusion: the cause of the qcv alert and of the failure of the control c1 in position b1 was a clogging of section b position 1.After a pump clean on the entire section, b1 passed all tests.

Brand Name
VIDAS® ANALYSER
Common Device Name
VIDAS® ANALYSER
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
MDR Report Key10020177
Report Number9615037-2020-00026
Device Sequence Number2812820
Product Code DEW
UDI-Device Identifier03573026140427
UDI-Public03573026140427
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K891385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99735
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date05/04/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1